Alert archive / Iowa / Wind Chill Advisories in 2016
Wind Chill Advisory 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind chill advisory at Jan 12, 2016, 6:03 AM CST for Jo Daviess County, Illinois; 13 counties in Iowa. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2016, 6:03 AM CST (12:03 UTC)
- Expired
- Jan 12, 2016, 12:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Jo Daviess County, IL
The radar
The Quad Cities radar (KDVN), 69 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835 WWUS43 KDVN 121203 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 603 AM CST TUE JAN 12 2016 ...DANGEROUSLY COLD WIND CHILLS THIS MORNING... .STRONG WINDS COMBINED WITH TEMPERATURES BETWEEN -1 AND 3 DEGREES EARLY TODAY WILL PRODUCE WIND CHILLS OF -15 TO -25. THE WIND WILL GRADUALLY DIMINISH LATE THIS MORNING AS TEMPERATURES RISE ABOVE 3 DEGREES...HELPING WIND CHILLS THIS AFTERNOON RISE ABOVE -10. IAZ040>042-051>054-063>068-ILZ001-121800- /O.NEW.KDVN.WC.Y.0002.160112T1203Z-160112T1800Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...GALENA 603 AM CST TUE JAN 12 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * TIMING... * WIND CHILL...AS LOW AS 25 BELOW DUE TO TEMPERATURES 1 BELOW TO 4 ABOVE ZERO...AND NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * WIND...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...1 BELOW TO 4 ABOVE ZERO. * IMPACTS...EXPOSED SKIN WILL RISK FROSTBITE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ ERVIN
2 follow-up statements
664 WWUS43 KDVN 121615 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1015 AM CST TUE JAN 12 2016 ...DANGEROUSLY COLD WIND CHILLS THIS MORNING... IAZ063-064-067-068-121715- /O.CAN.KDVN.WC.Y.0002.000000T0000Z-160112T1800Z/ IOWA-JOHNSON-MUSCATINE-SCOTT- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...MUSCATINE... BETTENDORF...DAVENPORT 1015 AM CST TUE JAN 12 2016 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS HAVE RISEN ABOVE ADVISORY CRITERIA...THUS THE WIND CHILL ADVISORY HAS BEEN CANCELLED. BUT WIND CHILLS OF 10 BELOW TO 15 BELOW WILL CONTINUE THROUGH LATE MORNING AND THUS PEOPLE SHOULD STILL MINIMIZE EXPOSURE TO THE COLD TODAY. $$ IAZ040>042-051>054-065-066-ILZ001-121800- /O.CON.KDVN.WC.Y.0002.000000T0000Z-160112T1800Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CEDAR-CLINTON- JO DAVIESS- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON... GALENA 1015 AM CST TUE JAN 12 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...THROUGH NOON CST. * WIND CHILL...AS LOW AS 25 BELOW DUE TO TEMPERATURES 2 BELOW TO 2 ABOVE ZERO...AND NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * WIND...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...2 BELOW TO 4 ABOVE ZERO. * IMPACTS...EXPOSED SKIN WILL RISK FROSTBITE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ 12
914 WWUS43 KDVN 121758 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1158 AM CST TUE JAN 12 2016 ...WIND CHILLS CONTINUE TO IMPROVE... IAZ040>042-051>054-065-066-ILZ001-121900- /O.EXP.KDVN.WC.Y.0002.000000T0000Z-160112T1800Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CEDAR-CLINTON- JO DAVIESS- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON... GALENA 1158 AM CST TUE JAN 12 2016 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... FOR THE MOST PART...WIND CHILLS HAVE RISEN ABOVE ADVISORY CRITERIA...THUS THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON CST. BUT SOME WIND CHILLS OF 15 BELOW TO NEAR 20 BELOW WILL LINGER ALONG THE HIGHWAY 20 CORRIDOR WEST OF DUBUQUE THROUGH EARLY AFTERNOON AND THUS PEOPLE IN THESE AREAS SHOULD STILL MINIMIZE EXPOSURE TO THE COLD. $$ 12
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 12, 4:04 AM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Jan 12, 4:04 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 404 AM CST TUE JAN 12 2016 .UPDATE... ISSUED AT 402 AM CST TUE JAN 12 2016 I HAVE UPDATED TO EXPIRE THE WINTER WEATHER ADVISORY. CONDITIONS CONTINUE TO IMPROVE BEHIND THE FRONT...AS WIND CHILLS CONTINUE TO FALL AS WELL. FOR NOW...IT CONTINUE TO APPEAR THAT WE WILL BE SLIGHTLY TOO MILD TO WARRANT AN ADVISORY BEING ISSUED FOR THIS MORNING. && .SYNOPSIS... ISSUED AT 323 AM CST TUE JAN 12 2016 AN ARCTIC FRONT IS RAPIDLY MOVING THROUGH THE CWA AS OF 3 AM...WITH SNOW SHOWERS INCLUDING ONE MAJOR SQUALL ALONG THE FRONT EDGE. THIS SQUALL DROPPED VISIBILITIES TO NEAR ZERO FOR A VERY SHORT TIME AT THE DVN OFFICE BETWEEN 245 AM AND 250. BEHIND THE FRONT...STRONG...BUT WELL UNDER ADVISORY WINDS CONTINUE...WITH MAINLY CLEAR SKIES...WITH SOME STREAKS OF SNOW FLURRY ROLLERS...ESPECIALLY FROM CEDAR RAPIDS TO MUSCATINE. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 323 AM CST TUE JAN 12 2016 TEMPERATURES WILL CONTINUE TO RAPIDLY FALL THROUGH AROUND 9 AM...WITH TEMPS LIKELY GETTING TO AROUND ZERO NORTH AND IN THE UPPER SINGLE DIGITS SOUTH. BLOWING SNOW ISSUES WILL LIKELY SUBSIDE VERY QUICKLY AFTER THE FRONT REACHES CENTRAL ILLINOIS AND THE ISALLOBARIC MAX SLIDES EAST...WE WILL NOT SEE WINDS HIGH ENOUGH TO WARRANT MENTIONING IT IN THE FORECAST. THUS...TODAY WILL BE MOSTLY SUNNY...WINDY...AND VERY COLD. AN ARCTIC DAY TO BE CERTAIN. HIGHS SHOULD ONLY CLIMB A FEW DEGREES FROM THE 9 TO 10 AM LOWS THIS MORNING...AND THIS SETS THE STAGE FOR A QUICK DROP THIS EVENING TO LOWS OF -5 NORTH TO AROUND 10 SOUTH. ANY CLOUDS THAT CONTINUE TO FORM POST FRONTAL TODAY WILL PRODUCE FLURRIES...BUT THAT SHOULD BE LIMITED TO A FEW SMALL STRIPES. I WILL HOLD OFF ON MENTIONING THAT AREA WIDE...AND UPDATE TO FOCUS ON THE NARROW AXIS/S LATER. TONIGHT...THE RIDGE WILL SLIDE OVER THE CWA...ALLOWING FOR EVENING LOWS...FOLLOWED BY INCREASING CLOUDS AND FLURRIES OVERNIGHT...WHICH WILL BRING TEMPERATURES UP ON A RISING TREND PRIOR TO DAWN. AT THIS TIME...WILL ONLY MENTION FLURRIES VS LIGHT SNOW PRIOR TO WEDNESDAY MORNING. ERVIN .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 323 AM CST TUE JAN 12 2016 FLURRIES SHOULD BE SEEN ACROSS MUCH OF THE AREA WEDNESDAY MORNING AS AS WEAK DISTURBANCE EXITS THE AREA. WEDNESDAY AFTERNOON A CLIPPER TYPE SYSTEM WILL MOVE THROUGH THE UPPER MIDWEST AND INTO THE GREAT LAKES. LIGHT SNOW IS EXPECTED TO DEVELOP OVER ROUGHLY THE NORTHEAST HALF OF THE AREA. SNOWFALL ACCUMULATIONS FOR MOST AREAS SHOULD BE A DUSTING TO ONE HALF INCH BUT SOME LOCALIZED 1 INCH AMOUNTS ARE POSSIBLE. LINGERING FLURRIES ARE POSSIBLE OVER THE FAR NORTHEAST EARLY WEDNESDAY EVENING. OTHERWISE...EXPECT DRY CONDITIONS WEDNESDAY NIGHT. DRY CONDITIONS WILL CONTINUE ON THURSDAY AS THE ARCTIC HIGH MOVES INTO THE OHIO VALLEY. CLOUDS WILL BE ON THE INCREASE DURING THE AFTERNOON BUT...MORE IMPORTANTLY...TEMPERATURES ARE EXPECTED TO CLIMB ABOVE FREEZING. ATTENTION THEN TURNS TO THE APPROACHING STORM SYSTEM. DRY CONDITIONS WILL CONTINUE THURSDAY EVENING. AFTER MIDNIGHT...THE ATMOSPHERE WILL SLOWLY SATURATE ALLOWING A RAIN/SNOW MIX TO DEVELOP THAT SHOULD BE ALL RAIN SOUTH OF A KVYS TO KTVK LINE. SOME LIGHT SNOW IS POSSIBLE ON THE NORTHERN EDGE OF THE PRECIPITATION FIELD BUT NO ACCUMULATION IS EXPECTED. FRIDAY ON... A STORM SYSTEM IS PROGGED TO AFFECT THE AREA FRIDAY INTO SATURDAY. INTERESTINGLY...THE NEW ECMWF RUN HAS THE STORM SYSTEM MISSING THE AREA WITH IT PASSING TO THE SOUTH AND EAST. THE MODEL CONSENSUS HAS CHANCE POPS FRIDAY/FRIDAY NIGHT WITH SLIGHT CHANCE POPS ON SATURDAY. RAIN SHOULD OCCUR ACROSS THE SOUTHEAST HALF OF THE AREA ON FRIDAY WITH ALL SNOW OVER THE NORTHWEST THIRD OF THE AREA. IN BETWEEN THERE SHOULD BE A RAIN/SNOW MIX THAT OCCURS. FRIDAY NIGHT...THE PRECIPITATION WILL CHANGE OVER TO ALL SNOW THAT WILL CONTINUE INTO SATURDAY. SNOW AMOUNTS WILL BE HIGHLY DEPENDENT ON THE TRACK OF THE STORM. THE MODELS CONTINUE TO VARY ON THEIR RESPECTIVE SOLUTIONS WHICH MAKES ANY PREDICTED SNOWFALL ACCUMULATIONS TO BE OF LOW CONFIDENCE. THAT BEING SAID...THE AREA SHOULD MINIMALLY SEE LIGHT SNOW ACCUMULATIONS FROM THE STORM SYSTEM. SATURDAY NIGHT AND SUNDAY DRY BUT COLD CONDITIONS WILL BE SEEN AS THE NEXT ARCTIC HIGH BUILDS INTO THE MIDWEST. SUNDAY NIGHT AND MONDAY THE MODEL CONSENSUS HAS DRY CONDITIONS FOR THE AREA. HOWEVER...THE MODELS ARE ALSO INDICATING ANOTHER CLIPPER TYPE SYSTEM AFFECTING THE MIDWEST. THE STRENGTH AND POSITION OF THE ARCTIC HIGH WILL BE CRITICAL IN DETERMINING WHETHER OR NOT THE AREA WILL REMAIN DRY SUNDAY NIGHT INTO MONDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1149 PM CST MON JAN 11 2016 ARCTIC FRONT TO SWEEP ACROSS THE TERMINALS NEXT SEVERAL HOURS ACCOMPANIED BY FLURRIES AND SNOW SHOWERS WITH IFR TO MVFR CONDITIONS....AND WINDS BECOMING STRONG AND GUSTY FROM N/NW AT 20-30 KTS WITH GUSTS NEAR 40 KTS. ANY ACCUMS OF SNOW WILL BE LESS THAN AN INCH. WITH FRESH SNOW OF AROUND AN INCH AT DBQ I HAVE OPTED TO ADD MENTION OF BLOWING SNOW THERE WITH PERIOD OF IFR VSBYS. ELSEWHERE... LEFT OUT ANY MENTION OF BLOWING SNOW WITH ONLY MINOR ACCUMS BUT CANT RULE OUT PATCHY BLOWING SNOW IF A BIT MORE SNOW ACCUM OCCURS. NW WINDS WILL REMAIN GUSTY ON TUESDAY AT 15-30 KTS WITH CONDITIONS RETURNING TO VFR AS SUBSIDENCE BRINGS DECREASE IN CLOUDS. SFC RIDGE BUILDS IN TUESDAY NIGHT WITH WINDS TURNING MORE W/SW AND DECREASING AT OR BELOW 10 KTS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...ERVIN SYNOPSIS...ERVIN SHORT TERM...ERVIN LONG TERM...08 AVIATION...MCCLURE
Hazardous weather outlook, Jan 12, 3:39 AM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 339 AM CST TUE JAN 12 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-130945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 339 AM CST TUE JAN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AN ARCTIC FRONT HAS MOVED THROUGH THE OUTLOOK AREA OVERNIGHT...AND IN ITS WAKE...TODAY WILL SEE VERY COLD CONDITIONS...WITH WIND CHILLS OF -10 TO -20 LIKELY THIS MORNING. TONIGHT...WIND CHILLS WILL ONCE AGAIN FALL INTO THE -10 TO -20 RANGE...MAINLY NORTH OF INTERSTATE 80 IN IOWA AND ILLINOIS. BRIEF SNOW SHOWERS WILL BE POSSIBLE EARLY TODAY...AND FLURRIES POSSIBLE AGAIN LATE TONIGHT. ANY SNOW SHOWERS EARLY TODAY WILL BRING ISOLATED...SHORT LIVED LOW VISIBILITIES UNDER 2 MILES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...ACCUMULATING LIGHT SNOW OF UP TO AN INCH IS POSSIBLE NORTH OF AN INDEPENDENCE IOWA...TO KEWANEE ILLINOIS LINE. A STORM SYSTEM WILL AFFECT THE AREA FRIDAY INTO SATURDAY. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE...ESPECIALLY FRIDAY INTO SATURDAY. WIND CHILLS MAY APPROACH 20 BELOW ZERO SUNDAY NIGHT INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ERVIN/08
In the hours before
Special weather statement, Jan 12, 1:10 AM CST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 110 AM CST TUE JAN 12 2016 IAZ040>042-051>054-066-ILZ001-002-007-009-121000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 110 AM CST TUE JAN 12 2016 ...STRONG WINDS AND BLOWING SNOW THROUGH 3 AM... A STRONG COLD FRONT IS MOVING THROUGH EARLY THIS MORNING...WITH A QUICK PERIOD OF VERY STRONG WINDS WHERE GUSTS TO 40 TO NEAR 50 MPH ARE POSSIBLE. IN LOCATIONS THAT HAVE FRESH SNOW...THIS WILL ALSO CREATE A PERIOD OF BLOWING SNOW CAPABLE OF VISIBILITIES UNDER 1 MILE. AFTER 3 AM...THE BLOWING SNOW WILL SETTLE DOWN TO DRIFTING SNOW. TEMPERATURES DROPPING TO THE SINGLE DIGITS COMBINED WITH THE WINDS OF 20 TO 30 MPH WILL CREATE WIND CHILLS OF ZERO TO -20 BY SUNRISE. ERVIN
Special weather statement, Jan 12, 1:13 AM CST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 113 AM CST TUE JAN 12 2016 IAZ063>065-067-068-076>078-087>089-098-099-ILZ015>018-024>026-034- 035-MOZ009-010-120915- IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA- JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL- BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND- CLARK- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON... WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... MEMPHIS...KAHOKA 113 AM CST TUE JAN 12 2016 ...STRONG WINDS GUSTS AND SNOW SHOWERS THROUGH 3 AM... A STRONG COLD FRONT WILL BRING SNOW SHOWERS AND VERY STRONG WIND GUSTS OF 40 TO 50 MPH FOR A BRIEF TIME EARLY THIS MORNING. VISIBILITIES MAY DROP BELOW A MILE FOR A VERY SHORT TIME THROUGH 3 AM...BUT WILL IMPROVE ONCE THE SNOW SHOWERS MOVE EAST AFTER THAT TIME. ERVIN
Special weather statement, Jan 12, 2:53 AM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 253 AM CST TUE JAN 12 2016 IAZ068-ILZ009-015>018-121030- SCOTT-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...BETTENDORF...DAVENPORT...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN 253 AM CST TUE JAN 12 2016 ...HEAVY SNOW SQUALL MOVING EAST... A HEAVY SNOW SQUALL...WITH STRONG WINDS OF 40 MPH AND BRIEF HEAVY SNOW WILL SPREAD EAST FROM NEAR CLINTON IOWA TO STERLING AND PRINCETON ILLINOIS THROUGH 4 AM. EXPECT VISIBILITIES NEAR ZERO FOR A SHORT TIME...UP TO AN INCH OF SNOW IN AROUND 30 MINUTES...AND WIND GUSTS TO 40 MPH. THIS WILL CREATE A HAZARDOUS TRAVEL SITUATION...AND DELAYING TRAVEL UNTIL AFTER THIS SNOW SQUALL ENDS IS ADVISED. ERVIN
Special weather statement, Jan 12, 5:38 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 538 AM CST TUE JAN 12 2016 IAZ040>042-051>054-063>068-076>078-087-088-098-ILZ001-002-007-009- 015-121400- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-VAN BUREN-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...KEOSAUQUA....GALENA...FREEPORT...MOUNT CARROLL... STERLING...ROCK FALLS...MOLINE...ROCK ISLAND 538 AM CST TUE JAN 12 2016 ...BITTERLY COLD WIND CHILLS THIS MORNING... TEMPERATURES CONTINUE TO FALL THIS MORNING AS WIND BLOW AT 20 TO 35 MPH. THE COMBINATION OF TEMPERATURES IN THE LOWER SINGLE DIGITS AND THIS WIND WILL PRODUCE WIND CHILLS OF -10 TO -20. USE CAUTION IF OUTSIDE EARLY TODAY...AND MAKE SURE TO BUNDLE UP. ERVIN
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 10:13 PM CST | Winter Weather Advisory | DVN | Buchanan, Delaware, Dubuque | 6 hr |
Nearby
Wind Chill Advisories in Iowa, 2016Wind Chill Advisories in Illinois, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.